Follow-up Proper Treatment
Aug 17, 2005
This a follow-up to a question I asked a couple months ago. I started on regiment Reyataz,Truvada, Norvir boost approximately 3 mo ago. Started cd4 of 70 and vl 8600. Second viral load spiked to 80,000, but cd4 rose to 84. Most recent results have shown viral load drop to undetectable and cd4 at 100, as of two weeks ago. Two questions: 1) Would a cold at time of the spiked vl account for that spike and then drop to undetectable or could you offer another explanation. 2) Do you believe the medication has been effective in raising the cd4, given I have been on the treatment for 3 1/2 months? Thanks for all your help. You provide a great service to all of us living with HIV.
Response from Dr. Young
Thanks for your post.
1) A cold or other mild infection can be the cause of increases in viral load. The fact that your viral load became undetectable later implies to me that your increase was probably not an indicator of insufficient drug potentcy or drug resistance.
2) Yes, absolutely, effective first-line treatments can raise CD4s as much as 200-250 cells in one year. A risk of 30 cells in 3 months (especially for someone who started as low as you), is an acceptable start.
Lastly, thanks for your words. I'm happy to hear that our services here are of value to you. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Black Spots After Condom Broke Anal Worried I Have HIV
- Burning Red Spots After Giving Oral Sex What Are The Chances Of HIV
- Diarrhea After Licking Genital Worried I Have HIV
- Enlarged Lymph Nodes After Kissing Cold Sore Worried I Have HIV
- Itchy Vagina After Erotic Massage Sign Of HIV AIDS
- Can Penicillin Cure Gonorrhea?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.